Relapsing hypoglycemia associated with hypocarnitinemia following treatment with cefcapene pivoxil in an elderly man

研究成果: Article査読

1 被引用数 (Scopus)

抄録

Pivoxil-containing cephalosporins can result in symptomatic hypocarnitinemia in children. We herein report a case of an 85-year-old man at risk of carnitine deficiency who developed relapsing symptomatic hypoglycemia after treatment with cefcapene pivoxil for urinary tract infection. On admission, laboratory tests showed low blood carnitine concentrations with low normal blood ketone levels. The patient was successfully treated by the oral administration of levocarnitine and dietary modification, including aggressive consumption of meat and dairy products, and remained symptom-free for nine months after the correction of carnitine concentrations. Healthcare providers should be cautious when prescribing pivoxil-containing antimicrobials to patients at high risk of hypocarnitinemia.

本文言語English
ページ(範囲)2891-2894
ページ数4
ジャーナルInternal Medicine
58
19
DOI
出版ステータスPublished - 01-01-2019

All Science Journal Classification (ASJC) codes

  • Internal Medicine

フィンガープリント 「Relapsing hypoglycemia associated with hypocarnitinemia following treatment with cefcapene pivoxil in an elderly man」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル